J Korean Soc Radiol.  2020 Sep;81(5):1216-1221. 10.3348/jksr.2019.0087.

Delayed Hemorrhage of the Hepatic Artery Caused by Biliary Stenting after Concurrent Chemoradiotherapy

Affiliations
  • 1Department of Radiology, Soonchunhyang University Cheonan Hospital, Cheonan, Korea

Abstract

Neoadjuvant concurrent chemoradiotherapy has been increasingly used to obtain secondary resectability for locally advanced pancreatic cancers. Although most patients require biliary decompression, only a few studies have investigated the safety of biliary stenting with chemoradiotherapy. Herein, we report a rare case of delayed hemorrhage of the hepatic artery caused by biliary stenting after chemoradiotherapy. The serial follow-up CT demonstrated that the biliary stent was approaching the right hepatic artery and eventually caused acute angulation and indentation. Diagnostic catheter angiography revealed contrast extravasation at the right hepatic artery, and endovascular embolization was performed. This report highlights the relevance of anatomical deformation after chemoradiotherapy, which can result in fatal complications. Indentation of the hepatic artery caused by biliary stents should be recognized as a warning sign of vascular injury.

Keyword

Stents; Pancreatic Neoplasms; Embolization; Therapeutic; Neoadjuvant Therapy; Chemoradiotherapy
Full Text Links
  • JKSR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr